MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; FOLEY CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; FOLEY CATHETERS
Model Number 123622A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bruise/Contusion (1754); Hemorrhage/Blood Loss/Bleeding (1888); Irritation (1941); Swelling (2091); Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced bleeding for 2 or 3 days after using the latex foley catheter.Patient's wife stated that the patient experienced bleeding after using the latex catheter, which resulted in swelling of penis/tissue, sores and bruises.Patient's wife noticed that when her husband used the silicone coated catheter provided by the hospital, he did not experience the issues.Patient was following up with his doctor.Per follow up on 19feb2020, patient was admitted into the hospital over the weekend regarding the irritation and bleeding ( blood clots) during urination.The primary care doctor switched the patients catheters to silicone due to the latex irritation.Patient was still experiencing a little irritation and bleeding.Patient was currently on antibiotics and had been released from the hospital.Additional information requested regarding the meatus tear a year ago, stated that the pervious catheter used on patient was not a bd product.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿bard® foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 80cc sterile water do not exceed recommended capacities note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Bard is a registered trademark of c.R.Bard, inc.Or an affiliate.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Made in malaysia bard" correction: d4, e1 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient experienced bleeding for (b)(4) or (b)(4) days after using the latex foley catheter.Patient's wife stated that the patient experienced bleeding after using the latex catheter, which resulted in swelling of penis/tissue, sores and bruises.Patient's wife noticed that when her husband used the silicone coated catheter provided by the hospital, he did not experience the issues.Patient was following up with his doctor.Per follow up on (b)(6)2020, patient was admitted into the hospital over the weekend regarding the irritation and bleeding ( blood clots) during urination.The primary care doctor switched the patients catheters to silicone due to the latex irritation.Patient was still experiencing a little irritation and bleeding.Patient was currently on antibiotics and has been released from the hospital.Additional information requested regarding the meatus tear a year ago, stated that the pervious catheter used on patient was not a bd product.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9740191
Report Number1018233-2020-01249
Device Sequence Number1975004
Product Code KOD
UDI-Device Identifier00801741095221
UDI-Public(01)00801741095221
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number123622A
Device Catalogue Number123622A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;